Alert archive / Alaska / High Wind Warnings in 2009
High Wind Warning 27, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Nov 11, 2009, 2:33 AM AKST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2009, 2:33 AM AKST (11:33 UTC)
- Expired
- Nov 11, 2009, 9:15 AM AKST
- In force
- 7 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 111133 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 233 AM AKST WED NOV 11 2009 AKZ195-111900- /X.NEW.PAFC.HW.W.0027.091111T1133Z-091111T1900Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 233 AM AKST WED NOV 11 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM AKST THIS MORNING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM AKST THIS MORNING. WESTERLY WINDS OF 40 TO 60 MPH WITH GUSTS TO 75 MPH ARE EXPECTED THIS MORNING IN THE PRIBILOF ISLANDS. WINDS WILL BEGIN TO DIMINISH BY LATE MORNING TO 20 TO 35 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
1 follow-up statement
000 WWAK72 PAFC 111815 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 915 AM AKST WED NOV 11 2009 AKZ195-111915- /X.CAN.PAFC.HW.W.0027.000000T0000Z-091111T1900Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 915 AM AKST WED NOV 11 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING. THE WINDS COME DOWN FROM THEIR EARLY MORNING PEAKS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Nov 10, 5:00 PM AKST, 9 hours 33 minutes earlier.
Area forecast discussion, Nov 10, 5:00 PM AKST, 9 hours 33 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM AKST TUE NOV 10 2009
.MODEL DISCUSSION...
MODELS ARE IN RELATIVELY GOOD AGREEMENT THROUGH THURSDAY AFTERNOON ON
THE MOVEMENT OF THE MAIN STORM CENTER AND THE ASSOCIATED WEATHER
FRONT. THERE ARE STILL SOME DIFFERENCES IN THE MODELS FRIDAY AND
SATURDAY BUT THE MID-TERM SOLUTIONS ARE A LITTLE CLOSER TOGETHER THAN
THEY WERE YESTERDAY.
.ANALYSIS AND UPPER LEVELS...
THE UPPER TROUGH OVER EASTERN ALASKA CONTINUES TO MOVE EAST. A BROAD
UPPER RIDGE OVER THE EASTERN BERING SEA AND WESTERN MAINLAND IS ALSO
PROPAGATING EASTWARD.
AT THE SURFACE...A STRONG STORM SYSTEM OVER THE NORTHERN BERING SEA
HAD DEVELOPING COLD FRONT EXTENDING SOUTH THROUGH THE CENTRAL BERING
SEA. A WEAK LOW JUST SOUTH OF YAKUTAT IS MOVING SOUTHEAST.
.SHORT TERM FORECAST...
THE BERING SEA STORM WILL CONTINUE TO STRENGTHEN AS IT MOVES INTO THE
SEWARD PENINSULA WEDNESDAY, THEN WILL WEAKEN AS IT CONTINUES TO MOVE
EAST INTO THE NORTHERN INTERIOR THURSDAY. THE ASSOCIATED WEATHER
FRONT WILL MOVE THROUGH THE EASTERN BERING SEA TONIGHT, THROUGH
SOUTHWEST ALASKA WEDNESDAY MORNING AND THROUGH SOUTH-CENTRAL ALASKA
AND THE GULF OF ALASKA WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.
SOUTH-CENTRAL ALASKA...AREAS OF RAIN WILL DEVELOP OVER THE GULF, THE
CENTRAL GULF COAST AND THE SOUTHERN KENAI PENINSULA AHEAD OF THE
FRONT THEN CHANGE TO SCATTERED SNOW SHOWERS BEHIND IT. ELSEWHERE,
AREAS SNOW WILL BEGIN FALLING OVER THE SUSITNA VALLEY AND THE UPPER
COOK INLET LATE TONIGHT AND WILL MOVE THROUGH THE COPPER RIVER BASIN
AND NORTHERN PRINCE WILLIAM SOUND WEDNESDAY AFTERNOON AND WEDNESDAY
NIGHT. SNOW COULD BE HEAVY AT TIMES OVER THE SUSITNA VALLEY. GUSTY
SOUTH WINDS AHEAD OF THE FRONT WILL CREATE AREAS OF BLOWING SNOW
THROUGH CHANNELED TERRAIN ALONG THE CHUGACH MOUNTAIN.
SOUTHWEST ALASKA...WARMER AIR AHEAD OF THE FRONT WILL MOVE INTO THE
REGION TONIGHT AND WEDNESDAY MORNING. TEMPERATURES ARE EXPECTED TO
RISE HIGH ENOUGH THAT THE SNOW WILL CHANGE TO RAIN OVER THE KUSKOKWIM
DELTA AND BRISTOL BAY AND MIXED RAIN AND SNOW OVER THE SOUTHERN
KUSKOKWIM VALLEY EARLY WEDNESDAY MORNING. PRECIPITATION WILL CHANGE
TO SNOW SHOWERS BEHIND THE FRONT. STRONG WEST WINDS OVER THE NORTHERN
BERING SEA WILL CREATE A STORM SURGE UP TO 2 FEET ABOVE MAXIMUM HIGH
TIDE ALONG THE KUSKOKWIM DELTA COAST WEDNESDAY.
BERING SEA...SOUTH WINDS OVER THE EASTERN BERING WILL BECOME WESTERLY
BEHIND THE FRONT TONIGHT. A SECOND LOW DEVELOPING OVER THE KAMCHATKA
PENINSULA TONIGHT WILL MOVE ACROSS THE BERING THROUGH THURSDAY.
.LONG TERM FORECAST...
THE MAIN UPPER LOW OVER THE NORTHERN INTERIOR WILL PERSIST OVER THE
AREA THROUGH SUNDAY. A SERIES OF SHORTWAVE TROUGHS WILL PROPAGATE
AROUND THE LOW AND PRODUCE PERIODS OF LIGHT SNOW THROUGH THE WEEKEND.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...WINTER STORM WATCH FOR THE SUSITNA VALLEY.
MARINE...STORM 180
GALE 120 121 125 129 130 132 140 155 160 165 170
172 175 179 185
FIRE WEATHER...NONE.
NM NOV 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:29 PM AKST | Winter Storm Warning | AFC | 25 hr | |
| Nov 10, 3:57 PM AKST | High Surf Advisory | AFC | 32 hr | |
| Nov 10, 4:00 PM AKST | Gale Warning | AFC | 9 days | |
| Nov 10, 4:00 PM AKST | Gale Warning | AFC | 48 hr | |
| Nov 10, 4:00 PM AKST | Small Craft Advisory | AFC | 36 hr | |
| Nov 10, 4:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Nov 10, 10:40 PM AKST | Storm Warning | AFC | 11 hr | |
| Nov 10, 10:45 PM AKST | Storm Warning | AFC | 17 hr | |
| Nov 11, 4:00 AM AKST | Gale Warning | AFC | 7 days | |
| Nov 11, 4:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Nov 11, 4:00 AM AKST | Gale Warning | AFC | 60 hr | |
| Nov 11, 4:00 AM AKST | Small Craft Advisory | AFC | 6 hr | |
| Nov 11, 4:00 AM AKST | Storm Warning | AFC | ||
| Nov 11, 4:00 AM AKST | Storm Warning | AFC | 24 hr | |
| Nov 11, 5:34 AM AKST | Winter Weather Advisory | AFC | 19 hr | |
| Nov 11, 7:35 AM AKST | High Wind Warning | AFC | 8 hr | |
| Nov 11, 9:40 AM AKST | Gale Warning | AFC | 18 hr |
Nearby
High Wind Warnings in Alaska, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.